Louisiana, 2002Lightning Strike in Louisiana, July 25, 2002
July 25, 2002 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 25, 2:25 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 25, 2:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT THU JUL 25 2002
AFTERNOON HEATING COMBINED WITH UPPER LEVEL SHORTWAVE MOVING SWD IN
THE NRLY FLOW HAS CONTRIBUTED TO THE DEVELOPMENT OF SHOWER AND
THUNDERSTORM ACTIVITY THIS AFTERNOON. WILL THROW IN A REMAINDER OF
THE AFTERNOON PERIOD TO CARRY IN SOME EXTRA POPS TO COVER LATE
AFTERNOON ACTIVITY WHICH WILL DECAY QUICKLY AS THE SUN BEGINS TO
SET. BEGINNING FRIDAY ON THROUGH THE WEEKEND...WILL BE RETURNING TO
A MORE SRLY FLOW REGIME AND ISOLATED MAINLY AFTERNOON ACTIVITY. ON
INTO THE EXTENDED...ADDED RAIN CHANCES FOR WED/THU WITH MODEL
CONTINUING TO PROG FRONT APPROACHING. WARM TEMPERATURES TO CONTINUE
WITH HEAT INDECIES MENTIONED IN HEADLINER BUT NO ADVISORY.
FCSTID = 20
SHV 73 95 75 95 / 10 10 0 10
MLU 72 95 73 95 / 10 20 0 20
TXK 74 96 76 95 / 0 0 0 0
TYR 75 96 75 95 / 10 10 0 10
LFK 73 95 73 96 / 20 20 0 20
.SHV...NONE.
In the hours before
Special weather statement, Jul 25, 1:24 PM CST, 2 hours 36 minutes before
TXZ152-153-165>167-252000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT THU JUL 25 2002
...STRONG THUNDERSTORMS OVER DEEP EAST TEXAS...
STRONG THUNDERSTORMS HAVE FORMED OVER DEEP EAST TEXAS THIS
AFTERNOON...IN THE VICINITY OF NACOGDOCHES AND LUFKIN. THESE
THUNDERSTORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING STRAIGHT
LINE WINDS THE MAIN WEATHER CONDITION EXPECTED IN THE STORMS.
BRIEF HEAVY RAINFALL WILL ALSO OCCUR IN THESE THUNDERSTORMS...
PARTICULARLY IN THE NACOGDOCHES AREA...AS THE THUNDERSTORMS MOVE
SLOWLY SOUTH OVER THE AREA.
Local storm report, Jul 25, 3:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
409 PM CDT THU JUL 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0257 PM NACOGDOCHES TX 1.00 INCH HAIL
07/25/02 NACOGDOCHES REPORTED BY LAW
ENFORCEMENT
0300 PM NACOGDOCHES TX WIND DAMAGE
07/25/02 NACOGDOCHES METAL AWNING BLOWN DOWN AT
GAS STATION. REPORTED BY
SPOTTERS
0310 PM 5 SW NACOGDOCHES TX 65 MPH TSTM WIND GUST
07/25/02 NACOGDOCHES SEVERAL TREES DOWN.
REPORTED BY SPOTTERS
03Lightning, Ouachita
- When
- July 25, 4:00 PM CST
- Where
- Ouachita County, Monroe
- Reported by
- NEWSPAPER
- Coordinates
- 32.478, -92.155 (the zone’s center; the record gives no point)
The City of Monroe's maintenance department arrived at work to find all the clocks and phones damaged from lightning which traveled into the building from an outside power pole. Damage was light and no injuries occurred.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, July 25, 20022 deaths · 1 event
- Heat in Missouri, July 25, 20021 death · 1 event
- Flash Flooding in Virginia, July 25 to 26, 2002$915,000 · 3 events
- Damaging Wind in Nebraska, July 25, 2002$500,000 · 69 kt wind · 1 event
- Hail in Nebraska, July 25, 2002$100,000 · 1.75 in hail · 1 event
- Tornadoes and Hail in Minnesota, July 25, 2002$20,000 · F1 · 10 events
- Damaging Winds in Idaho, July 25, 20024 injured · 60 kt wind · 5 events
- Damaging Wind in Utah, July 25, 2002$40,000 · 61 kt wind · 1 event
- Damaging Wind in Texas, July 25, 2002$22,000 · 56 kt wind · 1 event
- Damaging Wind in Nebraska, July 25, 2002$20,000 · 61 kt wind · 1 event
- Lightning Strike in Louisiana, July 25, 2002$20,000 · 1 event
- Lightning Strike in Florida, July 25, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304999.